Alert archive / Vermont / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 12, 2001, 2:58 PM EDT for Windham County, Vermont. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 12, 2001, 2:58 PM EDT (18:58 UTC)
- Expired
- May 12, 2001, 4:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Windham County, VT
The radar
The Albany radar (KENX), 121 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 121858
SVRALY
VTC025-122000-
BULLETIN EAS ACTIVATION REQUIRED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
258 PM EDT SAT MAY 12 2001
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WINDHAM COUNTY IN SOUTHERN VERMONT
* UNTIL 400 PM EDT
* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF STRATTON...MOVING NORTHEAST AT
40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST WARDSBORO AT 300 PM EDT
LONDONDERRY AT 310 PM EDT
SAXTONS RIVER AND BELLOWS FALLS AT 330 PM EDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY
RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW.
LAT...LON 4316 7299 4296 7302 4312 7241 4325 7254
4326 7284What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:30 PM EDT, 28 minutes earlier.
Area forecast discussion, May 12, 2:30 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 230 PM EDT SAT MAY 12 2001 .DISC...SCT TSRA HAV DVLPD ACRS THE RGN IN MODEST CAPE/WIND ENVIRONMENT. RADAR DERIVED WINDS INDICATG FEW SPOTS OF 36-50 KTS AT .5 DEG. VIL DENS GENL BLO 1 SO FAR. ACTVTY HAS NOT INTENSIFIED DRG PAST HR. G-38 KT KALB. SOME WIND GUST POT 40 KT+ NEXT 2 HRS E OF HDSN RVR. WL INCLUDE ERLY EVE PCPN MOST PLACES BUT ADJUST POPS ONE WAY OR THE OTHER. SUN LOOKS GOOD. WK SHORT WAV DROPS THRU THE RGN MON. POPS LOW...AMS REL DRY. WL MENTION SPRINKLES MTNS. .ALY...NONE.
Nearby
Severe Thunderstorm Warnings in Vermont, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.